MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. Nexiva Maxzero; Peripheral IV Catheters

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. Nexiva Maxzero; Peripheral IV Catheters
Catalog Number 383552
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva needle pierced the catheter.The catheter kinked while in situ in the patient, resulting in catheter occlusion.Additional information 18 sep 2026: no patient harm of user harm is known to have occurred.Based on the images received, it appears that the needle may have been partially withdrawn during catheter insertion and subsequently advanced again.As a result, it is possible that the catheter was punctured by the needle.I also wonder whether the user is familiar with instaflash and its intended use during insertion.I have offered additional training and clinical support to the involved department to review device use and help prevent similar events in the future.Emma indicated that se would like to make use of this training opportunity.
 
Additional Manufacturer Narrative
G.4.K183399; k243403.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.

Brand Name
Nexiva Maxzero
Common Device Name
Peripheral IV Catheters
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
+1(847)393-5694
MDR Report Key50884816
Report Number1710034-2026-01041
Device Sequence Number15902493
Product Code FOZ
UDI-Device Identifier00382903835522
UDI-Public(01)00382903835522(11)260422(17)290331(10)6112937
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383552
Device Lot Number6112937
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown